Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 149, NWS Kansas City, MO

August 6, 20164 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Aug 6, 2016, 5:01 AM CDT for 4 counties in Missouri. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Aug 6, 2016, 5:01 AM CDT (10:01 UTC)
Expired
Aug 7, 2016, 1:00 PM CDT
In force
32 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 26.88 ft at Aug 6, 2016, 10:00 AM CDT.

actionminormoderate15202508/0608/0708/08
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

992 
WGUS43 KEAX 061001
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
501 AM CDT SAT AUG 6 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-071001-
/O.NEW.KEAX.FL.W.0149.160806T1001Z-160807T1800Z/
/SNZM7.1.ER.160806T0940Z.160806T0945Z.160806T1800Z.NO/
501 AM CDT SAT AUG 6 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Grand River near Sumner.
* until Sunday afternoon.
* At  4:45 AM Saturday the stage was 26.0 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   26.0   Sat 05 AM   26.0 this morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
3 follow-up statements
003 
WGUS83 KEAX 061413
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
912 AM CDT SAT AUG 6 2016
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-071412-
/O.EXT.KEAX.FL.W.0149.000000T0000Z-160807T2140Z/
/SNZM7.1.ER.160806T0940Z.160806T1800Z.160806T2140Z.NO/
912 AM CDT SAT AUG 6 2016

The Flood Warning continues for
  The Grand River near Sumner.
* until Sunday afternoon.
* At  8:45 AM Saturday the stage was 26.9 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.1 feet by this
  afternoon. The river will fall below flood stage late this 
  afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   26.9   Sat 09 AM   27.1 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
263 
WGUS83 KEAX 061842
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
142 PM CDT SAT AUG 6 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-061912-
/O.CAN.KEAX.FL.W.0141.000000T0000Z-160807T0600Z/
/BLVM7.2.ER.160801T0808Z.160803T0315Z.160806T1402Z.NO/
142 PM CDT SAT AUG 6 2016

The Flood Warning is cancelled for
  The Blackwater River near Blue Lick.
* At 12:45 PM Saturday the stage was 21.2 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at  9:02 AM Saturday.
* Forecast...The river will continue to fall to 15.7 feet by Sunday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   21.2   Sat 01 PM   18.8 this evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC033-041-115-117-071842-
/O.EXT.KEAX.FL.W.0149.000000T0000Z-160807T2103Z/
/SNZM7.1.ER.160806T0940Z.160806T1515Z.160806T2103Z.NO/
142 PM CDT SAT AUG 6 2016

The Flood Warning continues for
  The Grand River near Sumner.
* until Sunday afternoon.
* At 12:45 PM Saturday the stage was 26.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   26.8   Sat 01 PM   25.3 this evening
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$
371 
WGUS83 KEAX 070025
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
725 PM CDT SAT AUG 6 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-115-117-070055-
/O.CAN.KEAX.FL.W.0149.000000T0000Z-160807T2103Z/
/SNZM7.1.ER.160806T0940Z.160806T1515Z.160806T2122Z.NO/
725 PM CDT SAT AUG 6 2016

The Flood Warning is cancelled for
  The Grand River near Sumner.
* At  6:45 PM Saturday the stage was 25.2 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at  4:22 PM Saturday.
* Forecast...The river will continue to fall to 10.7 feet by Monday 
  morning.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   25.2   Sat 07 PM   23.4 early Sunday morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 6, 3:56 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 6, 3:56 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
356 AM CDT SAT AUG 6 2016

.Discussion...
Issued at 352 AM CDT SAT AUG 6 2016

Showers have continued to push further south along a stalled frontal
boundary now positioned across southern Missouri. Surface high
pressure will continue to build into the area from the north
throughout the day, and thus have gone with a mostly dry forecast
for the daytime hours today as a stable air mass affects much of the
CWA until late this evening. Temperatures will only climb to the low
80s this afternoon, with even a few points in NW Missouri staying in
the upper 70s. Dew points in the low 60s will make for a pleasant
Saturday afternoon compared to recent trends over the past week.
Cloud cover will generally remain in place with some periods of
sunshine possible for areas north of the Missouri River this morning
and afternoon.

An amplifying ridge near the Rockies will send a shortwave into NW
Missouri along the periphery of its axis this evening. This,
combined with an increasing nocturnal low level jet over central
Kansas will bring the next chance of showers and thunderstorms late
tonight and into the overnight period. This activity should expand
eastward through Sunday morning into central and then eastern
Missouri by Sunday evening. At this time, not expecting any severe
potential given the noticeable lack of instability and marginally
supportive shear. A steady supply of moisture will remain in place,
however, and some of these storms could produce heavy rainfall at
times. The shortwave will make little progression Sunday into Monday
morning as an upper low deepens across the Pacific Northwest. Flash
flooding potential will need to be monitored for areas across eastern
Kansas and western Missouri with a similar pattern expected Sunday
night as the nocturnal low level jet once again redevelops and helps
to maintain existing showers and thunderstorms. Precipitable water
values will remain near 2 inches, making for efficient rainfall
during this time.

The unsettled pattern will then continue through the work week with
warm sector showers and thunderstorms persisting for the remainder
of the forecast period. Warm air advection will bring temperatures
to near normal and dew points will make it back into the low 70s
beginning Monday. Regardless, temperatures will be moderated by
cloud cover and abundant moisture, thus conditions will remain
pleasant compared to recent heating trends.

&&

.Aviation...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1155 PM CDT FRI AUG 5 2016

VFR conditions are expected to persist through the TAF period. A few
very light, isolated showers may brush the vicinity of IXD early this
morning, but should not significantly impact aviation. Otherwise, all
precipitation is expected to remain south of the terminals, and cigs
will remain generally above 10 kft. Winds will be light but generally
out of the north to northeast this morning, then will gradually veer
and increase out of the east northeast by noon.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Welsh
Aviation...Laflin
Hazardous weather outlook, Aug 6, 4:47 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 AM CDT SAT AUG 6 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
447 AM CDT SAT AUG 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MUCH OF NEXT WEEK.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.